Bulletin of JSME
Online ISSN : 1881-1426
Print ISSN : 0021-3764
Elastic Wave Propagation in an Infinite Bar of Elliptical Cross Section
Kenzo SATO
Author information
JOURNAL FREE ACCESS

1978 Volume 21 Issue 152 Pages 203-209

Details
Abstract
This paper studies harmonic wave propagation in an infinite elastic bar of elliptical cross section with stress-free surface by using Mathieu functions and modified Mathieu functions which are the exact solutions of the equation of motion from linear elasticity in an elliptical cylinder coordinate system. We give a procedure leading to the frequency equations for longitudinal, torsional and flexural waves by making use of the orthogonal properties of Mathieu functions. Numerical calculation for each mode is carried out.
Content from these authors
© The Japan Society of Mechanical Engineers
Previous article Next article
feedback
Top